Evista

USER REVIEWS

Comment from: Foxsylady 65-74 Female 5 to less than 10 years Caregiver Published: July 19

the evista is causing a rash between my legs and head and body aches, some days worse than others. Took for osteoporosis and prevention of breast cancer, I am a survivor. I took beach use my body could not take breast cancer medication. Terrible effects from them as well as evista.

Related Reading: evista | osteoporosis | prevention

Comment from: Dianne 75 or over Transgender 10 years or more Caregiver Published: May 26

I have used Evista for years and been very happy with it, no side affects. When I had a bone scan done, nothing had changed in 5 years, very happy. ??

Related Reading: evista

Comment from: Monkie 55-64 Female 1 to less than 2 years Patient Published: March 10

There were NO improvements in my bone loss after taking Evista for one year. No side effects. Developed a vaginal polyp while on this medication.

Related Reading: evista

Comment from: Twinkie 55-64 Female 1 to less than 2 years Patient Published: January 25

No results at all with this drug. Bone density did not improve one bit. A waste of time and money. The drug did not cause any unpleasant physical symptoms for me... however this medication did cause hair loss.

Related Reading: hair loss

Comment from: Elenanic2001 55-64 Female 2 to less than 5 years Patient Published: July 02

I stopped taking Evista after 3 years and after undergoing several oral surgeries due to a condition with unknown cause (MEC). Also, due to the fact that it was expensive and not covered by the medical assurance. And aslo, because it was tough to be found in pharmacies in Romania. Now I found out that it was withdrawn from the market. Does anybody know why? Has it been proven as harmful in any way? In my opinion FOSAVANCE or other biphosphonates are even worse, still they are prescribed by doctors all over the world...

Related Reading: evista

Comment from: Kramer 55-64 Female 2 to less than 5 years Patient Published: January 28

I was prescribed this drug as a prevention of breast cancer. I finally stopped after almost 3 years. The leg cramps...and later the addition of hand cramps were AWFUL. After terrible cramps, my muscles would be Very sore for days. Since I had cramps most days I was constantly in pain. Added to this was terrible insomnia and I was Angry all... the...time. When I stopped taking the drug... the cramps were gone within 24 hours...I can now sleep...and my mood is much better.

Related Reading: prevention | breast cancer | insomnia

Comment from: cartoongirl 55-64 Female 2 to less than 5 years Patient Published: January 12

i have been on evista for 3 years...during that time i have developed severe headaches (migraines) and have discontinued taking it. my headaches have not returned.

Related Reading: evista

Comment from: 75 or over Female 10 years or more Patient Published: October 09

I started taking Evista 15 years ago after a hysterectomy. Have not experienced any significant difficulties or side effects. I am concerned about how long one should stay on the medication.

Related Reading: evista

Comment from: Deb 55-64 Female less than 1 month Patient Published: September 10

I am terrified to take after reading the side effects and all the rules. Are the gains worth all the risk?

Comment from: Debbie 55-64 Female 10 years or more Patient Published: April 03

I've been taking Evista/Raloxifene for over 15 years with no unwanted side affects.

Related Reading: evista

Comment from: SallyB 75 or over Female 10 years or more Patient Published: February 11

I am 83 years old and have been taking Evista for about 18 years. I am convinced that it has kept my bones strong as I have taken a few bad falls with no broken bones. My bone density test in 2015 showed as excellent and in the top 5% of my age group.

Related Reading: evista

Comment from: Celticgirl 911 55-64 Female Patient Published: September 07

I had osteoporosis. I’ve been taking Evista for just over a year. My latest bone density scan shows and improvement. I’m no longer in the osteoporosis range but have improved and now have osteopenia. I also work out 3 times a week doing barre classes which includes weight bearing exercises and a lot of strengthening of the core muscles. This life style and medication are working for me. I tried Fosomax and the jaw pain it caused was incredible so I’m on this and very happy with it so far. Best of luck everybody in your treatments.

Related Reading: osteoporosis | evista | osteopenia

Comment from: Vickie 55-64 Female 5 to less than 10 years Patient Published: May 13

I have taken Evista for about five years. My teeth started going bad and the oral surgeon said that Evista was the cause. If it has made my teeth to break off then what is it doing to my bones??? I am going to stop taking it.

Related Reading: evista

Comment from: Elenanic 45-54 Female 2 to less than 5 years Patient Published: January 02

In 2016 I gave this medicine a better rating because it seemed to take away my hip and spine pain. Now, I am not sure what to say, but I owe you people to be honest: my new condition may have nothing to do with this medicine, but this one is the only one I have been taking for the last 26 months, so I am afraid it could have had some influence. I was diagnosed with MEC (mucoepidermoid carcinoma - of the minor salivary glands - on the mouth palate). I have never smoked in my life or drink heavy alcohol. I am not taking any other drug for a chronic disease. Of course, it could be something genetic: my father had laryngeal cancer at the age 74 but he also was a heavy smoker and drinker (I am 53 and neither of my siblings got such a disease). Just be warned - in case you experience any odd symptoms like vertigo when standing up (but not when walking), or feel like scratching your back all the time -especially when you lay down in the bed - these might be symptoms of the neoplasic syndrome. Thoroughly check every inch of your skin, and also every millimeter of your mouth, tongue, whatever. Do not ignore any new formation like I did: Initially it was like bump in the center of the mouth palate, then it turned into a lesion. I kept postponing going to undergo surgery.Do not make this mistake in case something "fishy" is going on under your skin!!! I wish you the best pf health always!

Related Reading: cancer

Comment from: 45-54 Female 5 to less than 10 years Patient Published: October 07

I've taken Evista for a few years; my doctor wants me to stop Evista and start taking a biphosphonate. I have chosen to follow a more natural, holistic treatment to increase my bone mass. St one point my mass increased and my last density test showed a decrease. so I would have to say the Evista is not that effective nor preventative.

Related Reading: evista | treatment

Comment from: nelle 55-64 Female 1 to less than 2 years Patient Published: July 10

I've been taking Raloxifene almost 2 yrs. Lots of leg swelling and pain. Hot flashes, joint and back pain, blurred vision ,insomnia, weight gain bloating, sharp pains in my head, now tendons in hands and feet are tightening up. I've stopped taking this drug

Related Reading: hot flashes | insomnia

QUESTION

What is another medical term for osteoporosis? See Answer
Comment from: 65-74 Female 1 to 6 months Patient Published: June 07

Took Evista for one month. At the beginning, my nerves were affected - gave me shakes. That went away, but then the intense bone and joint pain began. I had constant pain, could not sleep at night. Would wake up when I turned over in bed. Then after one week, my legs, ankles and feet began swelling. This swelling never went away, was told by my doctor to discontinue and when the side effects were gone would start taking Boniva. Still not able to take any new drugs since the swelling has continued one month after quitting the drug.

Related Reading: evista | boniva

Comment from: Amy 45-54 Female 1 to less than 2 years Patient Published: August 08

I was diagnosed with borderline osteoporosis two years ago (-2.5), and decided to switch from a low dose of Estradiol (which had caused high blood pressure) to Evista. I've had hot flashes the whole time, but sweated through them. I just had my second bone density scan, though, and my osteoporosis is worse (-2.8). So, unfortunately it didn't help me.

Related Reading: osteoporosis | high blood pressure | evista

Comment from: 45-54 Female 6 months to less than 1 year Patient Published: August 02

After a 10-month treatment with Evista I haven't experienced any of the symptoms I read here. On the contrary, my spine/hip won't hurt as much as in the past; actually, I rarely feel any pain. I haven't repeated DEXA because of the short duration of treatment. But I am optimistic...

Related Reading: treatment | evista

Comment from: Evista 65-74 Female 1 to 6 months Patient Published: February 14

Severe pains in lower legs. Getting to the point hard to walk the pain is so bad. Done with Evista starting today before I cannot walk at all. Pain is bad..

Related Reading: evista

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors